QUESTION ABOUT WEIGHT GAIN NEURONTIN and LYRICA

Discussion in 'Fibromyalgia Main Forum' started by Lolalee, Jul 6, 2006.

  1. Lolalee

    Lolalee New Member

    I have noticed various posts about weight gain when taking Neurontin and/or Lyrica. Here is my question:

    If you have gained weight while taking either of these medications, why have you gained weight?

    Are you gaining weight because of increased hunger which causes you to eat more, or are you gaining weight because the drug itself is changing your metabolism? I would greatly appreciate your responses.

    Thank you,

    Lolalee
  2. Lolalee

    Lolalee New Member

  3. teresa4

    teresa4 New Member

    Dear Lolalee,
    I take 900 mg of Neurotin a day and I haven't gained weight. I do not have much of an appetite, so I really don't eat too much. I believe when you feel better on a med you can tend to increase your appetite and you must just be careful of what kind of foods you eat. As far as the Lyrica, sorry but what is that drug for? It is a new one to me. Hope this helps.
    Pain Free!!!
    Teresa
  4. Daisys

    Daisys Member

    I took neurontin years ago, and don't remember weight changes then. Recently, I started taking neurontin and gained a pound a day. I was not eating differently at all. I stopped it after 10 days and it took a long time to lose those 10 pounds.
    Neurontin worked like a dream as far as pain and sleep issues, but I'd just worked for 2 years to lose 20 pounds, and it was too discouraging to be gaining it all back in a matter of days!
    I am perimenopausal, so that maybe needs to be put into the equation.
  5. Lolalee

    Lolalee New Member

    Thanks to all who responded.

    Teresa, Lyrica is "the new Neurontin". Supposedly, it is the same type of med and used for the same purpose, but it is an improved version of Neurontin.

    Hayleycole, I appreciate the explanation on set-point. I know that my metabolism is all out of whack from years of dieting and then not eating properly the past couple of years because I just don't have an appetite.

    Daisy, yes it is discouraging to work hard to lose weight and then gain it back again.

    Anyone else who wants to offer their viewpoint is welcome.

    Thanks,

    Lolalee

[ advertisement ]